Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Gained weight and feel bloated. Taking Progest cream, luteinum, cimicifuga and Folliniculum. Guide?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5620 Questions
Hello. I am 51 and recently started using Progest cream, luteinum and cimicifuga, in addition to twice monthly Folliniculum, to help with heavy periods (I have a fibroid), bloating, stomach issues, etc. around my period. After 2 cycles, my periods are starting to lighten up, but I seem to have gained weight around my stomach and am very bloated. Could this be related? Thank you so much.
Posted Mon, 1 Jul 2013 in Women's Health
Answered by Dr. Aarti Abraham 2 hours later
Thanks for your query.
Progest cream contains natural progesterone which is known to cause weight gain and water retention ( experienced by you as bloating ).
Luteinum, cimicifuga and Folliculinum are all homeopathic medications and have no studies in allopathic literature.
Please consult your healthcare provider, if you find the two side effects intolerable, as they are definitely associated with local progesterone use, albeit to a lesser extent than if you were taking systemic ( oral or injectable ) progesterone.
Wish you good health.
Above answer was peer-reviewed by
Follow-up: Gained weight and feel bloated. Taking Progest cream, luteinum, cimicifuga and Folliniculum. Guide? 12 minutes later
Thank you so much. I may stop the Progest cream and continue with the homeopathic remedies, and will discuss with my DO. Have a great day (-:
Answered by Dr. Aarti Abraham 8 minutes later
I would ask you to stop nothing cold XXXXXXX but only after consulting with your DO.
Have a great day too.
Was nice interacting with you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor